MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number GWC-12325LG-FT
Medical Device Problem Codes Material Separation (1562); Device Damaged by Another Device (2915); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the diamondback 360 coronary orbital atherectomy device (oad) and the viperwire advance coronary guide wire with flex tip were used for treatment of mildly tortuous lesion in circumflex artery (cfx) obtuse marginal (om) from the first om through right femoral artery access with 6fr sheath.The vessel was primary wired with unspecified guide wire which was exchanged for the viperwire.There was some wire bias and getting the wire was difficult initially.Several unspecified support catheters were needed to traverse the anatomy.At the end of the procedure following three low-speed treatments and one high-speed treatment the distal radiopaque portion of the viperwire tip was sheared off.The oad crown jumped during the third treatment, but did not make contact with the viperwire spring tip.The operator suspected the interaction with the catheter was the cause of the viperwire fracture.The tip of the viperwire was not retrieved, since this occurred toward the end of the procedure.The tip was stented to the wall without any concern for long-term complications.
 
Event or Problem Description
It was reported that the diamondback 360 coronary orbital atherectomy device (oad) and the viperwire advance coronary guide wire with flex tip were used for treatment of mildly tortuous lesion in circumflex artery (cfx) obtuse marginal (om) from the first om through right femoral artery access with 6fr sheath.The vessel was primary wired with unspecified guide wire which was exchanged for the viperwire.There was some wire bias and getting the wire was difficult initially.Several unspecified support catheters were needed to traverse the anatomy.At the end of the procedure following three low-speed treatments and one high-speed treatment the distal radiopaque portion of the viperwire tip was sheared off.The oad crown jumped during the third treatment, but did not make contact with the viperwire spring tip.The operator suspected the interaction with the catheter was the cause of the viperwire fracture.The tip of the viperwire was not retrieved, since this occurred toward the end of the procedure.The tip was stented to the wall without any concern for long-term complications.Additional information was received indicating the oad crown jumped forward.The operator was not advancing against resistance.There was difficulty advancing the viperwire initially.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the information received, the investigation determined that the reported device damaged by another device, material separation, difficult to advance and foreign body in patient resulting in unexpected medical intervention appears to be related to operational context.In this case, it is possible that the reported device damaged by another device, material separation, difficult to advance and foreign body in patient resulting in unexpected medical intervention is due to device placement and/or use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: b5, g3, g6, h2, h6 h6: code 2920 added, codes 4118, 3233, and 11 no longer apply.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key22373060
Report Number3004742232-2025-00185
Device Sequence Number18122432
Product Code MCX
UDI-Device Identifier10852528005701
UDI-Public(01)10852528005701(17)260831(10)545343-1
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberGWC-12325LG-FT
Device Catalogue Number7-10038-01
Device Lot Number545343-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown